With present warnings, I am particuarly worried with sudden death of my elderly father with severe heart problems. This was precribed by his nuerologist yesterday for exhibiting some violent behavior to his care giver. Should I consult his heart doctor prior to giving this medicine on as needed basis? He takes Trazadone twice a day and aricept.
I work in a psych hospital and giving haldol to any geriatric patient is risky because it can affect their eyesight, blood pressure and pulse, and it can cause extrapyramidal symptoms (Parkinsons-like movements, slurred speech, bizzare facial twitches, etc.). It will help with combativeness, but I know he shouldn't be on a very large dose. I would definitely talk with the cardiologist and ask his input. Hope this helps. Go Mountaineers!!! :)
I have read about the warnings on giving Haldol to patients with dementia, actually it should not be given to these patients.
I am sad to say it was given to my dad who had dementia and was also exhibiting violent behavior to his care givers. He passed away shortly after this medication was started, he had developed pneumonia which I had read is a side effect of Haldol. In any case I would never allow this med to be given to another person close to me that has dementia.
Good luck and I hope this helps.
Mary on Dad
- Haldol Information for Consumers
- Haldol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Haldol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Nov 2009 • 2 answers
Posted 17 Dec 2009 • 2 answers
Posted 13 Feb 2010 • 1 answer
Dementia - My husband has had 2 major strokes, chooses not to walk and has become very sensitive to?
Posted 29 Dec 2012 • 1 answer
Posted 6 Apr 2015 • 2 answers